Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sore throat on both sides, hyperthyroidism, hard to swallow, ear ache,hoarseness of voice on and off, on prednisone. Is prednisdone helping?

Hello, I have 3 soild nodules. 2 on right and 1 on left. The largest being the lower right pole. Measuring 3.5 cm. With a heterogeneous echo. I have a sore throat on both sides. Hoarse voice. Hard to swallow . I also have ear aches. My TSH is low and free T4 is high. 2.08. I don t have hashimotos or graves. Do have all the symptoms of hyperthyroidism . I am on prednisone and a beta blocker . My sore throat and hoarseness comes and goes. Why does it do that? Is it the prednisone keeping it at bay? Or should I worry?
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
The doctor you are seeing is treating for a condition called thyroiditis in which your thyroid gland is partly destroyed leading to release excess hormones in blood. The treatment of the condition is betablockers and steroids. Another possibility is a toxic multinodular goiter in which your thyroid gland is producing excess thyroid hormones from a nodule. The two can be differentiated by a scan called Technitium thyroid uptake scan.
The symptoms of thyroiditis will usually subside in 2-3 weeks of steroid intake. The symptoms may come and go. If it is not improving you should consult a doctor and he may suggest you the technitium thyroid uptake scan. If it is toxic multinodular goiter you may be started on carbimazole and may require additional treatments like surgery or radio iodine treatment.

Hope I have answered your querry

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 8 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor